MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number MZXT9001
Medical Device Problem Codes Component Missing (2306); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
Received a copy of the customer's medwatch which states, "patient in long-term care facility.Rn went to flush patient's peripheral iv in left forearm and line was occluded.On investigation it was noted that the white port on the t connector was missing the blue diaphragm piece.Line was placed on (b)(6) 2018 and occluded on (b)(6) 2018." the product was replaced, and there was no patient harm.
 
Additional Manufacturer Narrative
The customer¿s report of an occlusion was not confirmed.The customer¿s report that the t connector was missing the blue diaphragm piece was confirmed.Visual inspection found that the nac-t port had the blue piston missing.During functional testing the set leaked from the nac-t port where the blue piston was missing.The root cause of the customer¿s report of an occlusion could not be identified the root cause of the missing blue piston from the nac-t port was identified as a manufacturing issue due to a bad segregation during the inspection of the components.
 
Event or Problem Description

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8380625
Report Number9616066-2019-00488
Device Sequence Number16551216
Product Code FPA
UDI-Device Identifier10885403240805
UDI-Public10885403240805
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZXT9001
Device Catalogue NumberMZXT9001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-BD CATHETER, TD (B)(6) 2018; PERIPHERAL IV, TD (B)(6) 2018
Patient Age21 YR
Patient Weight44